Toxic pulmonary edema: symptoms, treatment

Symptoms and treatment of pulmonary edema toxic type

Toxic pulmonary edema is a disorders, which occurs due to inhaling various pulmonologicheskih chemicals. In this case violated the integrity of the capillaries localized in the lungs, that is, increases their permeability. This condition is dangerous to human life, as this occurs anoxia of the whole body.

For toxic edema is characterized by:

  • reflex period;
  • symptoms burns the lungs and mucous membrane of respiratory ways system;
  • signs from the action of toxic substance – poison.

The mechanism of development of pathology

Toxic substances entering the airway in the lung tissue, damage the alveolar-capillary barrier. When this occurs, the cell death – alveoli, endothelial cells, etc. affects the Alveoli, they typed in the fluid (swelling). This condition causes a disturbance of the gas exchange process of the lungs.

In the process of development of toxic edema there is a change in quality of blood. It thickens and becomes more viscous. And all the metabolic processes go astray, as the accumulation of acidic flora, respectively, and the pH shifted to the acid side.

Reasons

The main reason for the occurrence of toxic edema of the lungs is the inhalation of various chemicals or drugs. Some medicines can provoke the occurrence of such dangerous condition. These include diuretics, cytostatics, anti-inflammatory drugs non-steroidal type, narcotic analgesics, and drugs Radiocontrast purposes.

Chronic swelling of these drugs does not occur at all, only those who have individual intolerance to some components.

More toxic pulmonary edema caused by inhalation of pulmonological. They can be irritative character, such as ammonia, hydrogen fluoride, strong acids. And suffocating gases and vapours can be chlorine, phosgene, diphosgene, oxides of nitrogen, a large concentration of smoke from burning. Also substances that can cause toxic edema, can be glue and gasoline.

Toxic swelling often occurs due to unsafe practices at the enterprises with the production process, including the above chemical substances. Another reason for such dangerous condition may be an emergency at the chemical enterprises. In wartime, pulmonary edema can be triggered by various toxic substances combat purpose.

Further lung damage can occur from:

  • excessive use of narcotic drugs – methadone, heroin;
  • alcoholic intoxication, especially if alcoholic drinks are of poor quality.
  • hepatic or diabetic coma, uremia;
  • allergic reactions to food or medication;
  • radioactive irradiation of the sternum.
READ  Harm of steroids and anabolic steroids – effects of taking

Symptoms and signs

For toxic lung lesions typical 4 period:

  • reflex disorders;
  • latent period – when this occurs, the subsidence of the symptoms;
  • pronounced swelling of the body;
  • the manifestation of complications.

Reflex disorders manifest themselves by symptoms of irritation of the mucous membranes. It can be a cough, watery eyes, runny nose, discomfort in the throat and eyes. As well as the feeling of pressure in chest and pain, dizziness and weakness, these symptoms gradually increase. Difficult breathing and may be even his reflex stops.

Further symptoms subside. It just means that pathology enters the latent period of the flow. This stage can last from 4 to 24 hours. Symptoms were absent, and if at this time an examination is conducted, it will be diagnosed bradycardia or emphysema.

Pronounced edema of the lungs has already manifested the next step. And, as a rule, he fully develops in 24 hours. But quite often, the symptoms begin to increase after 6 hours. Manifestations of this period are:

  • the increase in body temperature;
  • cyanosis of the skin and mucous membranes;
  • respiratory rate up to 50-60 times per minute;
  • breathing becomes heavy and you can hear it in the distance, in the chest you hear a bubbling sound;
  • stands out phlegm mixed with blood.

It should be noted that the volume of sputum can be quite large. Number reaches 1 l, and even more.

  • Blue hypoxemia. And when developing the «blue» hypoxemia, the patient manifested panic behavior. He begins to greedily grab the air and overexcited, rambling and can’t take a comfortable body position. Even when there is a selection of pink nose and mouth frothy character. The name of this condition is acquired due to the fact that the skin is turning blue.
  • Grey hypoxemia. During this period of time can develop «gray» hypoxemia, it typically proceeds in a heavy form. The color of the skin is gray, and the extremities become cold. The severity of the condition is a weak pulse, and rapid fall of blood pressure to a critical state. Grey hypoxemia may lead to collapse.

The main signs of toxic edema of the lungs is respiratory failure, the presence of shortness of breath and cough, pain in chest and severe hypotension, which manifests with tachycardia.

Acute toxic pulmonary edema is a condition that 24-48 hours can cause the death of the patient (as a complication). In addition, among other complications can be called secondary edema, pneumonia, bacterial aetiology, myocardial, thrombosis of different localization.

Complication of toxic pulmonary edema often is heart failure the right ventricle. This is due to the increased pressure in the small circle of blood circulation.

Diagnosis

Diagnostic procedures are physical examination, laboratory studies and x-ray. For a start, the doctor listens to the lungs. If you have chronic swelling, you will hear wet finely wheezing and crepitation. If the swelling on the stage of completion, the wheezing will have multiple, and they are mixed. For the physician this is a fairly informative sign.

X – ray is instrumental diagnostic method in which the picture will be fuzzy pulmonary faces, and the roots become enlarged and fuzzy. When pronounced edema of the lung pattern more blurred, and additionally can present spot. Pockets of enlightenment may indicate emphysema.

Of laboratory studies need to donate blood. Toxic edema evidenced by leukocytosis, increased hemoglobin. Also observed:

  • increased blood clotting;
  • hypoxemia;
  • hypercapnia or hypocapnia;
  • acidosis.

The toxic edema need additional diagnostics. This is required to undergo an electrocardiogram and a blood liver function tests.

First aid

When growing toxic pulmonary edema, a person needs urgent help, otherwise this state will become more complicated. The first thing to do is to help the person to sit down or to take the position, so that legs could hang down, and the upper part of the body was raised. To measure blood pressure.

In the room where the patient must be fresh air. All this should be done before the arrival of the ambulance. It is recommended the patient to take diuretic drugs, but if blood pressure is low, then the dosage should be low. In addition, in severe pain a person can be given drugs-analgesics.

Medical therapy

Treatment of toxic pulmonary edema aims to eliminate oxygen starvation of the body. This is achieved by restoring normal respiratory function and blood circulation. It is required to unload the pulmonary circulation. Significant violations of metabolic processes in the lungs need to be rebuilt, and in the presence of inflammatory processes is assigned a therapy to eliminate them.

Patients admitted with toxic pulmonary edema, conduct oxygen inhalation. These procedures will help to quickly remove the hypoxemia of arterial character. But besides this method, apply and other, as inhalation does not affect the saturation of venous blood.

To restore the normal breathing process, the person is required to restore the patency of the ways of breathing. To do this, hold the aspiration of liquid, and to reduce foaming, often prescribed inhalations of oxygen, hydrated alcohol vapor.

Unloading of the pulmonary circulation is performed only in the case when the rate of blood pressure at a normal level. The easiest way is to use a tourniquet on the lower extremity. Additionally appointed diuretics and sometimes used even bleeding. For unloading small circle is required to produce 200 ml of blood. This procedure is performed very rarely as it can cause re-swelling.

Additionally appointed these drugs:

  • antihistamines;
  • glucocorticoids;
  • calcium supplements;
  • ascorbic acid.

Also used in the treatment of the following types of medicines:

  • Non-narcotic analgesics administered to the patient in large enough doses. They prevent initiation of respiration.
  • Glucose insulin is also prescribed to patients with toxic pulmonary edema. It is necessary for the recovery of water-mineral metabolism and to combat acidosis.
  • In order to prevent repeated chronic swelling, can spend novocaine blockade that apply to vagosimpaticescoy nerve fibers localized in the neck or cervical nodes upper localization of the sympathetic type.
  • If a person has cardiac symptoms, receiving vasodilators, cardiac glycosides and other anti-hypertensive drugs. Also medication may be needed to prevent blood clots. For example, in a hospital administered heparin subcutaneously.

At toxic pulmonary edema, the prognosis is poor. Positive treatment results can be achieved if people will take diuretics in large doses. But not everyone recommended this therapy, some people is just prohibited.

MAXCACHE: 0.41MB/0.00322 sec